MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER

AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Catalog Number SGC0101
Health Effect - Clinical Code Atrial Perforation (2511)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot.The reported patient effect of atrial septal defect, as listed in the mitraclip system instructions for use (ifu) is a known possible complication associated with mitraclip procedures.Based on the information reviewed, the reported patient effect of atrial septal defect appears to be related to procedural conditions, as the steerable guiding catheter must be advanced through the septum in order to access the right atrium and there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
This is filed to report that after the steerable guiding catheter (sgc) was removed, an atrial septal defect (asd) was observed which was treated with a septal occluder.It was reported that this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade of 4+.There were no issues noted during the procedure.Two clips were implanted, reducing the mr to 1+.After the steerable guiding catheter (sgc) was removed and the patient was being weaned off of the ventilator, the oxygen saturation started to drop and a right to left shunt was observed through the atrial septal defect (asd).A 20 mm septal occluder was used to close the asd and the ventilator was removed without issue.After the asd was closed, the patient was confirmed to be stable.It is the physician opinion that the issue was not due to the mitraclip device, but that the blood was flowing both ways through the septal puncture.No additional information was provided.

Brand Name
MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Common Device Name
STEERABLE GUIDE CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6268756
Report Number2024168-2017-00610
Device Sequence Number763465
Product Code DRA
UDI-Device Identifier08717648195921
UDI-Public(01)08717648195921(17)170630(10)60601U110
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberSGC0101
Device Lot Number60601U110
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2017
Initial Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITRACLIP SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight100